MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Model Number 333514
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: details of complaint: "catheter pushed in however resistance met.I attempted to pull catheter out, however i began to see the springround coil and not the full surrounding plastic catheter.I believe i then removed both the epidural needle and catheter and found the plastic catheter that remained was missing a little past the 5 cm marking.The inner springround coil seemed to be fully removed.I had to call spine surgery to come in for a consult as now there is potential 5 cm of plastic catheter that remains in her back of unknown location as catheter broke.Patient is pending a lower spine x ray and reassessment by spine surgery.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number 400563064.No sample and/or lot number were provided.Further investigation of the complaint is not possible without a sample and/or lot number.The actual defective device is valuable tool in investigating the cause of this incident.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key15189122
Report Number2523676-2022-00387
Device Sequence Number5633573
Product Code OGE
UDI-Device Identifier04046964179907
UDI-Public(01)04046964179907
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number333514
Device Catalogue Number333514
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2022
Initial Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient RaceAsian